Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 149, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 30, 2017, 5:05 PM EDT for Glynn County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 5:05 PM EDT (21:05 UTC)
- Expired
- May 30, 2017, 5:28 PM EDT
- In force
- 23 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 98 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
231
WUUS52 KJAX 302105
SVRJAX
GAC127-302145-
/O.NEW.KJAX.SV.W.0149.170530T2105Z-170530T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
505 PM EDT TUE MAY 30 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern Glynn County in southeastern Georgia...
* Until 545 PM EDT
* At 505 PM EDT, a severe thunderstorm was located near Everett, or 9
miles northwest of Dock Junction, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Everett and Thalmann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3125 8152 3130 8173 3133 8173 3133 8172
3136 8170 3138 8171 3140 8169 3140 8167
3145 8163 3144 8161 3143 8161 3139 8157
3138 8155 3138 8154 3134 8149
TIME...MOT...LOC 2105Z 186DEG 17KT 3132 8159
HAIL...1.00IN
WIND...60MPH
$$
HESS1 follow-up statement
124
WWUS52 KJAX 302128
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
528 PM EDT TUE MAY 30 2017
GAC127-302137-
/O.CAN.KJAX.SV.W.0149.000000T0000Z-170530T2145Z/
Glynn GA-
528 PM EDT TUE MAY 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GLYNN COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
LAT...LON 3125 8152 3130 8173 3133 8173 3133 8172
3136 8170 3138 8171 3140 8169 3140 8167
3145 8163 3144 8161 3143 8161 3139 8157
3138 8155 3138 8154 3134 8149
TIME...MOT...LOC 2127Z 186DEG 17KT 3143 8158
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:20 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 30, 2:20 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 220 PM EDT Tue May 30 2017 .NEAR TERM...This afternoon through Wed Night... Latest hi-res model guidance continues to show scattered showers/t-storms expected to develop along sea breezes...merging between Hwy 301 and I-95 in the 5p-7p period...then working eastward to coast while decreasing in coverage later in the evening. Conditions appear favorable for a few intense storms with strong gusty winds and frequent lightning. Some uncertainty in guidance as to amount of coverage...currently limiting hourly POP values to around 50 pct. Guidance hints at weak shortwave/mid level wind max moving across GA tonight...possibly triggering additional showers/t-storms later tonight...and will maintain at least low POP values across se GA through at least 06z. Low temp forecast around 70 inland...lwr 70s coast looks fine. For Wednesday a repeat performance with another round of scattered showers/ storms during the afternoon...with greatest coverage again between I-95 and Hwy 301. Consensus guidance supports current high temp forecast for Wed... around 90/lwr 90s well inland...upr 80s I-95 corridor...mid 80s coast. .SHORT TERM...Thu through Fri... Thu & Thu night...A washed out frontal zone and associated moisture settle across SE GA Thu morning with an early start to showers and possibly a rouge thunderstorm then this trough axis will settle across NE FL into the afternoon. This feature combined with the sea breezes and very light light steering flow of 5-10 kts will bring elevated rain chances in the 40-60% range across the forecast area with the potential for some locally heavy rainfall due to slow storm motion. Severe storms not expected with weak upper level forcing aloft but gusty wet downbursts will be possible due to precipitation loading. Mostly to partly cloudy skies expected with muggy conditions with highs in the upper 80s. Rainfall coverage and intensity will decrease with loss of heating Thu night but isolated showers will be possible with the trough axis lingering across the region. Mild low temperatures will range in the low to mid 70s. Fri & Fri night...Diffuse frontal boundary will linger across the forecast area with moisture and sea breeze forcing combining to bring elevated rain chances once again with showers and isolated tstorm potential by late morning. Scattered to numerous showers and tstorms will develop into the afternoon and early evening hours with a focus for precipitation along the slightly more dominant east coast sea breeze by early afternoon with rainfall shifting inland into the evening. Locally heavy rainfall will remain the primary convective hazard due to high precipitable water values and slow storm motion as well as gusty wet down burst wind potential. Severe storms not expected as upper level ridge strengthens over the Gulf of Mexico with a slightly warming trend and high temps nearing 90 degrees inland. Rainfall will gradually fade after sunset Fri night with a continuation of muggy overnight conditions with lows in the low/mid 70s. .LONG TERM...Sat through Tue... Weekend...Partly cloudy skies with scattered mainly afternoon and evening sea breeze showers and thunderstorms expected both Sat and Sun under southerly steering flow 10 kts or less with precipitable water values rising into the 1.8 to 2 inch range. Light south steering flow Sat will enable both the east/west coast sea breezes to press inland with a merger between the I-75 corridor and Highway 301 during the evening. Sun steering flow transitions to more SW which will bring a more dominant west coast sea breeze inland from the Gulf coast region early afternoon with a focus for the merger along and east of Highway 301 during the evening. Temperatures will trend near to above climo values with highs in the upper 80s and low temperatures in the low 70s. Mon & Tue...Mostly cloudy as rain chances increase ahead of an approaching front. Warm and moist air from the Gulf of Mexico will funnel over the region as precipitable water values rise above 2 inches per the GFS40 under deep layer SW steering flow near 10-15 kts. Monday scattered to numerous showers and tstorms are expected with locally heavy rainfall potential. Even more widespread rainfall likely Tuesday as the surface front lowly settles south of the region through mid week bringing locally heavy rainfall potential. High temperatures will trend near to slightly below climo values due to increased cloud cover with muggy low temperatures above normal in the 70s. && .AVIATION...VFR conditions expected...except for lower conditions associated with scattered afternoon/early evening showers/storms. Greatest coverage around TAF sites expected to be 21z-01z...included TEMPO for TSRA with gusty winds for that period. VFR conditions expected tomorrow...with another round of scattered TSRA just after end of TAF period. Conditions appear favorable for intense downdrafts leading to strong gusty surface winds with the stronger TSRA. && .MARINE...High pressure will remain centered over the western Atlantic over the remainder of the week with a ridge of high pressure extending westward over the coastal waters. This pattern will promote fairly light winds and low seas through the rest of the week. Rip Currents...generally low risk this week given low waves and weak swell activity && .FIRE WEATHER...Increasing rain chances over the next several days with minimum humidity rising into the 40-50% range Wednesday and 45-55% range Thursday. Sea breezes will continue each afternoon. The greatest coverage of showers/tstorms will be during the afternoon and evening. Daytime dispersion near 20 units are possible on Thursday due to very weak transport winds. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 90 69 89 / 30 40 40 50 SSI 72 84 73 85 / 30 40 30 40 JAX 71 89 70 87 / 30 50 40 50 SGJ 73 85 72 85 / 30 40 30 40 GNV 69 92 69 89 / 20 40 30 60 OCF 71 92 70 90 / 20 40 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Enyedi/Wolf/Shuler
Hazardous weather outlook, May 30, 8:55 AM EDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 855 AM EDT Tue May 30 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-310915- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 855 AM EDT Tue May 30 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered afternoon and evening thunderstorms are expected. The strongest storms will be capable of strong gusty winds and very heavy rainfall. Greatest potential for storms will be between the I-95 corridor and Highway 301. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are expected each afternoon and evening from Wednesday through the weekend. Isolated strong thunderstorms will be possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, May 30, 4:23 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
423 PM EDT TUE MAY 30 2017
FLZ025-124-125-GAZ166-302100-
Inland Duval FL-Coastal Duval FL-Coastal Nassau FL-Coastal Camden GA-
423 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...
NORTHEASTERN DUVAL AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 500 PM
EDT...
At 423 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jacksonville International Arpt, moving northeast at 10 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
St. Marys, Fernandina Beach, Jacksonville International Arpt, Yulee
and Oceanway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3036 8166 3049 8181 3051 8179 3051 8178
3053 8176 3054 8174 3057 8171 3057 8167
3055 8166 3058 8165 3064 8166 3087 8141
3077 8142 3056 8139
TIME...MOT...LOC 2023Z 242DEG 8KT 3047 8169
HESSSpecial weather statement, May 30, 4:30 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
430 PM EDT TUE MAY 30 2017
GAZ153-154-165-302115-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-
430 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN AND GLYNN
COUNTIES UNTIL 515 PM EDT...
At 430 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waverly, or 10 miles north of Woodbine, moving northeast at 15 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Dock Junction, Country Club Estates, Waverly, Thalmann, Everett and
Boys Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3110 8157 3113 8156 3111 8160 3106 8161
3099 8169 3107 8187 3114 8182 3116 8177
3117 8178 3128 8175 3130 8173 3133 8173
3133 8172 3136 8170 3138 8170 3140 8169
3141 8166 3127 8138
TIME...MOT...LOC 2030Z 206DEG 15KT 3110 8175
HESSSpecial weather statement, May 30, 4:43 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
443 PM EDT TUE MAY 30 2017
FLZ032-033-037-302130-
St. Johns FL-Putnam FL-Clay FL-
443 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. JOHNS...NORTHEASTERN
PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 530 PM EDT...
At 443 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bostwick to near Hastings. Movement was
north at 10 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Palatka, Hastings, East Palatka, Saint Augustine Beach, Picolata,
Bostwick, Federal Point, Saint Augustine Shores, Orange Mills and
Butler Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 8140 2962 8144 2964 8170 2976 8175
2997 8162 2982 8123
TIME...MOT...LOC 2043Z 181DEG 5KT 2976 8168 2972 8144
ENYEDISpecial weather statement, May 30, 4:45 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
445 PM EDT TUE MAY 30 2017
FLZ035-036-302130-
Alachua FL-Gilchrist FL-
445 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST AND
SOUTHWESTERN ALACHUA COUNTIES UNTIL 530 PM EDT...
At 445 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Trenton to 6 miles east of
Archer. Movement was north at 20 mph.
Nickel size hail and Wind gusts of 35 to 50 mph can be expected
along with possible minor damage.
Locations impacted include...
Gainesville, Alachua, High Springs, Archer, University Of Florida,
Newnans Lake and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2985 8272 2983 8269 2983 8264 2984 8263
2966 8223 2948 8239 2948 8252 2949 8256
2954 8256 2953 8265 2956 8266 2956 8272
2959 8279
TIME...MOT...LOC 2045Z 167DEG 17KT 2966 8264 2955 8242
ENYEDISpecial weather statement, May 30, 4:54 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
454 PM EDT TUE MAY 30 2017
FLZ025-125-302130-
Inland Duval FL-Coastal Duval FL-
454 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 530 PM
EDT...
At 453 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ortega, or near Orange Park, moving northeast at 10 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jacksonville, Unf, Mandarin, Arlington, Baymeadows, Ortega, San
Pablo, Craig Field, Nas Jax and Oceanway.
LAT...LON 3012 8168 3014 8169 3017 8169 3019 8168
3019 8178 3025 8184 3048 8163 3028 8142
TIME...MOT...LOC 2053Z 226DEG 10KT 3024 8171
HESSSpecial weather statement, May 30, 5:00 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
500 PM EDT TUE MAY 30 2017
GAZ136-151>153-302145-
Pierce GA-Inland Glynn GA-Brantley GA-Wayne GA-
500 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...PIERCE...
BRANTLEY AND SOUTHERN WAYNE COUNTIES UNTIL 545 PM EDT...
At 500 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thalmann to near Fort Mudge. Movement was
north at 20 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Blackshear, Nahunta, Patterson, Gardi, Screven, Offerman, Hickox,
Thalmann, Everett and Raybon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3121 8155 3106 8218 3108 8220 3117 8221
3117 8222 3149 8228 3151 8220 3147 8216
3147 8214 3152 8213 3159 8171 3158 8170
3156 8170 3154 8167 3149 8164 3148 8162
3147 8161 3145 8163 3143 8161 3134 8149
TIME...MOT...LOC 2100Z 186DEG 17KT 3127 8159 3117 8217
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:14 PM EDT | Special Weather Statement | JAX | Charlton | 46 min |
| May 30, 2:35 PM EDT | Special Weather Statement | JAX | Camden | 40 min |
| May 30, 2:52 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 38 min |
| May 30, 2:59 PM EDT | Special Weather Statement | JAX | Charlton | 46 min |
| May 30, 3:20 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 40 min |
| May 30, 3:33 PM EDT | Areal Flood Advisory | JAX | Camden | 117 min |
| May 30, 3:45 PM EDT | Special Weather Statement | JAX | Camden | 45 min |
| May 30, 4:11 PM EDT | Special Weather Statement | JAX | Camden | 49 min |
| May 30, 4:30 PM EDT | Special Weather Statement | JAX | Glynn | 45 min |
| May 30, 5:00 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Wayne | 45 min |
| May 30, 5:36 PM EDT | Special Weather Statement | JAX | Charlton | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.